Oklahoma, 2004Flash Flood in Oklahoma, April 23 to 24, 2004
April 23 to 24, 2004 · NWS TSA · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 23, 2:30 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 23, 2:30 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
330 AM CDT FRI APR 23 2004
A FEW MORE ACTIVE DAYS IN STORE BEFORE THE WEATHER FINALLY SETTLES
DOWN BY LATE IN THE WEEKEND. CONTINUING TO SEE SOME ELEVATED
CONVECTION THIS MORNING GENERALLY OVER EAST CENTRAL OK INTO
NORTHWEST AR LIFTING SLOWLY TO THE NORTHEAST. THIS ACTIVITY HAS
BEEN OCCURRING JUST TO THE NORTH OF A FAIRLY WELL DEFINED SURFACE
BOUNDARY AIDED BY THE LOW-LEVEL JET...AND SHOULD CONTINUE TO WEAKEN
AND MOVE OUT OF THE AREA OVER THE NEXT FEW HOURS.
THIS BOUNDARY WILL AGAIN PROVIDE THE MAIN FOCUS FOR ADDITIONAL
STORMS LATER TODAY. GREATEST THREAT FOR SEVERE THIS AFTERNOON WILL
BE ALONG AND SOUTH OF THE BOUNDARY WHERE THE ATMOSPHERE WILL AGAIN
BECOME VERY UNSTABLE WITH CAPES EXPECTED IN EXCESS OF 2000 J/KG.
NORTH OF THE BOUNDARY WILL LIKELY SEE AT LEAST A FEW CLUSTERS OF
ELEVATED SHOWERS/THUNDERSTORMS...AND ALSO CAN NOT RULE OUT THE
POTENTIAL FOR A FEW SEVERE.
STILL THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER ON INTO
SATURDAY...HOWEVER PATTERN APPEARS TO BE TRANSITIONING INTO MORE OF
A HEAVY RAIN EVENT BY LATER TONIGHT INTO SATURDAY. UPPER SYSTEM
CURRENTLY NEAR THE 4 CORNERS REGION WILL SLOWLY MOVE EASTWARD AND
GRADUALLY OPEN INTO THE PLAINS. AREAS MAINLY NORTH OF I-40 HAVE
ALREADY RECEIVED 1 TO 3 INCH GENERAL RAINS OVER THE PAST FEW
DAYS...AND WITH THE POTENTIAL FOR AT LEAST A FEW MORE INCHES OF RAIN
WILL GO AHEAD AND EXTEND OUR FLASH FLOOD WATCH THROUGH SATURDAY.
LESSER AMOUNTS HAVE THUS FAR OCCURRED TO THE SOUTH OF I-40...BUT
WILL ISSUE THE WATCH FOR THE ENTIRE AREA AND LATER SHIFTS CAN
REDEFINE AS NECESSARY WITH THE NEXT FEW PACKAGES.
UPPER TROUGH FINALLY EXPECTED TO MOVE TO THE EAST OF THE AREA DURING
THE DAY ON SUNDAY...WITH PLEASANT WEATHER AND A CHANCE TO DRY OUT
EXPECTED FOR MUCH OF THE UPCOMING WEEK. MAY AGAIN NEED TO MENTION
SHOWERS AND THUNDERSTORMS BY LATE IN THE WEEK...BUT FOR NOW WILL
KEEP THINGS DRY THROUGH THURSDAY WITH PLEASANT SPRING TEMPERATURES.
PRELIM NUMBERS:
TUL 68 55 67 51 / 70 80 80 50
FSM 72 57 70 56 / 70 80 80 60
MLC 72 58 69 53 / 70 80 80 60
BVO 66 52 66 50 / 70 80 80 50
FYV 68 55 66 51 / 70 80 80 60
BYV 67 57 67 51 / 70 80 80 60
MKO 70 57 67 52 / 70 80 80 60
MIO 67 52 66 51 / 70 80 80 60
F10 70 57 67 52 / 70 80 80 50
HHW 79 63 71 55 / 70 80 80 60
FORECAST ID= 04
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019...ARZ029.
OK...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES
OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 23, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT FRI APR 23 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT FRI APR 23 2004
.DAY ONE...TODAY AND TONIGHT
...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT WITH
THE MAIN ACTIVITY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...
...FLASH FLOODING WILL LIKELY OCCUR ACROSS PARTS OF THE AREA THROUGH
TONIGHT...
THE POTENTIAL FOR ANOTHER STORMY AFTERNOON AND NIGHT IS HIGH.
A BOUNDARY WILL REMAIN DRAPED ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS TODAY AND TONIGHT. THIS BOUNDARY WILL BE THE FOCUS
FOR THIS AFTERNOON AND EVENINGS STORMS. WHILE THE FLOW ALOFT WILL
NOT BE AS FAVORABLE FOR TORNADIC STORMS AS YESTERDAY...SUPERCELLS
ARE NOT OUT OF THE QUESTION ALONG A CORRIDOR FROM MCALESTER AND HUGO
TO FORT SMITH AND OZARK. LARGE HAIL WILL LIKELY OCCUR WITH THESE
STORMS AND POSSIBLY FURTHER NORTH WITH ELEVATED STORMS ACROSS
NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS. THE
ACTIVITY MUCH LIKE LAST NIGHT WILL LAST INTO THE EARLY MORNING HOURS.
AS TIME PROGRESSES THE RISK OF FLASH FLOODING WILL INCREASE. MUCH
OF THE AREA HAS SEEN SIGNFICANT RAINFALL THE PAST FEW DAYS AND WHERE
IT HAS NOT BEEN THAT BAD SIGNIFICANT RAINFALL COULD OCCUR THIS
AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE
REFER TO THE PRODUCT OKCFFATUL.
WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY
MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
UNTIL THE BOUNDARY PUSHES OUT OF THE AREA AND AN UPPER LEVEL SYSTEM
TO THE WEST MOVES EAST AS WELL...UNSETTLED WEATHER WILL CONTINUE. AT
THIS TIME IT APPEARS THE RISK OF SEVERE WEATHER AND FLASH FLOODING
WILL END LATE IN THE DAY SATURDAY OR EARLY SUNDAY. QUIET WEATHER
WITH THE POTENTIAL FOR THE AREA TO DRY OUT AND CLEAN UP IS EXPECTED
EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
Flash Flood, Muskogee
- When
- April 23, 6:00 AM CST to April 24, 5:00 PM CST
- Where
- Muskogee County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced as much as 3.54 inches at Webbers Falls. Similar rainfall occurred across parts of the remainder of eastern Muskogee county causing the flooding of numerous county roads and fields.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Kansas, April 23, 20045 injured · $695,000 · 1.75 in hail · 82 events
- Tornadoes and Flash Flooding in Texas, April 23, 2004$955,000 · F0 · 34 events
- Flash Flooding and Flood in Kansas, April 23 to 24, 2004$145,000 · 1.75 in hail · 47 events
- Flash Flood in Arkansas, April 23 to 24, 2004$300,000 · 1 event
- Tornado and Flash Flooding in Oklahoma, April 23 to 26, 2004$10,000 · F0 · 58 events
- Hail in Texas, April 23, 2004$100,000 · 2 in hail · 1 event
- Flash Flooding in Oklahoma, April 23 to 24, 2004$75,000 · 2 events
- Flash Flooding and Hail in Tennessee, April 23, 2004$13,000 · 65 kt wind · 14 events
- Tornado and Flash Flooding in Texas, April 23, 2004$5,000 · F0 · 13 events
- Hail in Texas, April 23, 20041 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 23 to 24, 20041 in hail · 8 events
- Hail and Damaging Winds in Kansas, April 23, 200470 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392429.